Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 75, NWS Mobile, AL

January 22, 2017Butler County, Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 22, 2017, 12:26 PM CST for Butler County, Crenshaw County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 22, 2017, 12:26 PM CST (18:26 UTC)
Expired
Jan 22, 2017, 1:00 PM CST
In force
34 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, AL, Crenshaw County, AL

The radar

The Maxwell AFB radar (KMXX), 89 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 8:06 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

313 
WUUS54 KMOB 221826
SVRMOB
ALC013-041-221915-
/O.NEW.KMOB.SV.W.0075.170122T1826Z-170122T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1226 PM CST SUN JAN 22 2017

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Crenshaw County in south central Alabama...
  Northeastern Butler County in south central Alabama...

* Until 115 PM CST

* At 1226 PM CST, a severe thunderstorm was located 8 miles southeast
  of Greenville, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Greenville, Petrey, Highland Home and Lapine. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 PM CST for south central
Alabama.

LAT...LON 3165 8659 3184 8668 3196 8653 3196 8641
      3203 8641 3204 8640 3205 8640 3205 8630
      3197 8630 3197 8622 3191 8617 3183 8618
      3181 8620 3179 8620 3179 8616
TIME...MOT...LOC 1826Z 251DEG 49KT 3176 8650 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
085 
WWUS54 KMOB 221837
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1237 PM CST SUN JAN 22 2017

ALC013-221847-
/O.CAN.KMOB.SV.W.0075.000000T0000Z-170122T1915Z/
Butler AL-
1237 PM CST SUN JAN 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 200 PM CST for south central
Alabama.

LAT...LON 3179 8616 3170 8645 3183 8645 3184 8644
      3186 8645 3196 8645 3196 8641 3197 8640
      3205 8640 3205 8630 3197 8630 3197 8622
      3191 8617 3183 8618 3181 8620 3179 8620
TIME...MOT...LOC 1837Z 251DEG 49KT 3181 8632 

$$

ALC041-221915-
/O.CON.KMOB.SV.W.0075.000000T0000Z-170122T1915Z/
Crenshaw AL-
1237 PM CST SUN JAN 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR NORTHERN CRENSHAW COUNTY...

At 1237 PM CST, a severe thunderstorm was located near Rutledge, or 7
miles northwest of Luverne, moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Petrey, Highland Home and Lapine. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 PM CST for south central
Alabama.

LAT...LON 3179 8616 3170 8645 3183 8645 3184 8644
      3186 8645 3196 8645 3196 8641 3197 8640
      3205 8640 3205 8630 3197 8630 3197 8622
      3191 8617 3183 8618 3181 8620 3179 8620
TIME...MOT...LOC 1837Z 251DEG 49KT 3181 8632 

HAIL...1.00IN
WIND...60MPH
 
$$
531 
WWUS54 KMOB 221900
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
100 PM CST SUN JAN 22 2017

ALC041-221909-
/O.CAN.KMOB.SV.W.0075.000000T0000Z-170122T1915Z/
Crenshaw AL-
100 PM CST SUN JAN 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRENSHAW COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A tornado watch remains in effect until 200 PM CST for south central
Alabama.

LAT...LON 3179 8616 3170 8645 3183 8645 3184 8644
      3186 8645 3196 8645 3196 8641 3197 8640
      3205 8640 3205 8630 3197 8630 3197 8622
      3191 8617 3183 8618 3181 8620 3179 8620
TIME...MOT...LOC 1858Z 251DEG 49KT 3190 8600 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 11:16 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jan 22, 11:16 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1116 AM CST Sun Jan 22 2017

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...With northern edge of the line of thunderstorms lifting
east-northeast we have gone ahead and added Wilcox, Monroe, Butler
and Crenshaw counties to Tornado Watch #20. Updated WCN and ZFP
products have been issued. 12/DS

&&

.PREV DISCUSSION... /issued 1023 AM CST Sun Jan 22 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...Primary broken line of storms moving east across southern
sections of forecast area with timing pretty much as expected.
Currently the broken line extends from near Andalusia to Pensacola to
Orange Beach. Several supercells have developed along and out in
advance of the line, and large hail and tornado threat continues for
locations along and east of the line. A Tornado Watch remains in
effect until 2 pm this afternoon. Expect this line to clear the
forecast area to the east by early afternoon, probably no later than
around 1 pm. Back to the west of the line, there is some scattered
convective activity, and while here the storms are not expected to be
tornadic, they can still contain gusty winds of 40 to 45 mph and some
large hail. A few of these storms may briefly become severe with
stronger and damaging winds. Overall, previous forecast is in good
shape with no major updates required. 12/DS

PREV DISCUSSION... /issued 644 AM CST Sun Jan 22 2017/

DISCUSSION...See updated information for land areas and aviation
discussion below.

UPDATE...Finally getting the final round of expected showers
and thunderstorms developing over central Mississippi as well as down
toward the mouth of the Mississippi River in Lousiana. Hi-REs models
indicate this area of storms will become better organized as it moves
east across our area this morning. Some of the storms could be
strong to severe, with damaging winds, large hail and isolated
tornadoes possible. The storms are expected to move rather quickly to
the east across the region this morning, and be east our area by noon
or shortly thereafter. While there is a slight risk of severe weather
over most of our area this morning, there is an enhanced risk
generally east of a Greenville, Evergreen, Destin line. It is in this
area where the likelihood of severe weather is greatest this morning.
Further off to the east, over southeast alabama, southwest Georgia
and parts of north Florida SPC is upgrading to a rare HIGH RISK of
severe weather. Anyone traveling east should take note as there is
increasing confidence that severethunderstorms over that area today
will be capable of producing strong, long-track tornadoes. 12/DS

AVIATION...
22/12Z issuance...Showers and storms this morning resulting in
periods of IFR conditions, but ending west to east across the region by
noon or early afternoon. Strong sfc winds out of the west developing
in the wake of a frontal passage and associated thunderstorm
activity, 15 to 20 mph with gusts to 30 mph or slightly higher this
afternoon and tonight. 12/DS

PREV DISCUSSION... /issued 516 AM CST Sun Jan 22 2017/

NEAR TERM /Now Through Sunday night/...One more round of showers
and thunderstorms is expected to move east across the forecast area
this morning in association with the passage of a cold front. The
cold front will be nearing our Mississippi counties from the west at
the beginning of the period (22/12z) and should move rapidly east
across the remainder of the forecast area this morning and then east
of the area by or shortly after noon (22/18z) as a strong shortwave
ejects east across the region. Hi-Res models have been consistent
with the development of one more broken line of showers and
thunderstorms along the front as it moves east. Radar data shows that
these showers and storms have yet to begin to develop, but they
should start to do so within the next few hours. As the shortwave
ejects east, surface meso-low will likely develop along the front as
it moves east. This combined with 850 mb jet of around 40 knots
developing just ahead of the system, could support a few strong to
severe storms along the broken line as it moves east. As SPC has
indicated, we agree that best potential for this would be along and
east of a Butler, Chatom, Mobile line. SPC has that area outlooked
with a slight risk of severe weather for this morning. East of I-65
there is an enhanced risk, but this better threat will be diminishing
quickly this morning. In these areas there could be instances of
damaging wind gusts, large hail and possibly an isolated tornado from
mid morning until around noon. Thereafter, the front moves through
and the convective and severe storm threat finally ends. Tonight,
large upper low drifts east over interior portions of the southeast,
with wrap around moisture bringing a chance of light rain, but no
thunderstorms. Highs today in the mid 60s inland to lower 70s
coastal. Lows tonight ranging from the upper 40s northwest to low/mid
50s southwest. 12/DS

SHORT TERM /Monday Through Tuesday night/...Amplified upper level
trof pivots east northeast across the Mid-Atlantic Monday with
deep layer ridging spreading westward in its wake over the
Mississippi Valley through Tuesday. At the surface, as large frontal
occlusion centered over the western Carolinas/western Virginias
Monday morning translates quickly northeast off the Northeast US
mainland on Tuesday, high pressure slips east over the local area. As
the low increases its distance, wrap around cloudiness decreases from
southwest to northeast thru the course of the day Monday. Could be a
few lingering rains over the northeast early in the day before
ending. Gusty northwest winds likely Monday. Latest gridded wind
gusts show conditions meeting wind advisory criteria continuing thru
noon Monday with frequent gusts very near or moving above 30 mph over
the entire area. A decrease in speed anticipated during the
afternoon.

Lowering thickness values on Monday results in lower daytime
highs, near 60 interior to mid 60s over the southern zones. Overnight
lows Monday night near 40 interior to mid/upper 40s coast. Sunny
skies Tuesday with highs in the mid 60s area-wide. As surface high
begins to move east of the area, night-time lows Tuesday night
reflect a moderation into the mid to upper 50s over the southwest
zones while the cooler mins, in the upper 40s, reside over the
northeast zones. /10

LONG TERM /Wednesday Through Saturday/...Next front approaches from
the west on Wednesday with chance of showers returning to the local
area. Daytime highs moderate back into the lower to mid 70s Wednesday
before frontal passage on Thursday causes another downward swing in
temperatures with highs lowering into the mid to upper 50s northwest
and lower 60s southeast of I-65. Heading into the weekend, High
pressure over the Plains brings cool days both Friday and Saturday
with highs looking to not make it out of the 50s area-wide. Low
temperatures to dip back down into the mid to upper 30s north of the
coast Friday morning and be similar to these numbers again Saturday
morning. /10

MARINE...Adverse marine conditions are expected over the coastal
waters through the remainder of the weekend and into the early part
of the upcoming week. One more round of showers and thunderstorms
will move east across the marine area this morning in association
with the passage of a cold front. Some of these storms could again
be strong to severe. An increasingly strong southerly flow and
building seas in advance of the front this morning will become a
strong west to northwest flow this afternoon and tonight. Small
Craft and Gale conditions are anticipated over the marine area today
through at least early Monday (likely persisting into late Monday
well offshore), and Small Craft Advisory and Gale Warnings are in
effect. Diminishing winds and subsiding seas are expected heading
into the middle and late part of the week. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 6 PM this evening to noon CST Monday for
     ALZ051>060-261-262.

     Wind Advisory until noon CST Monday for ALZ263>266.

     High Rip Current Risk through late tonight for ALZ265-266.

FL...Wind Advisory until noon CST Monday for FLZ201>206.

     High Rip Current Risk through late tonight for FLZ202-204-206.

MS...Wind Advisory from 6 PM this evening to noon CST Monday for
     MSZ067-075-076-078-079.

GM...Small Craft Advisory until noon CST today for GMZ650-655-670-675.

     Gale Warning until 9 AM CST Monday for GMZ650-655-670-675.

     Small Craft Advisory until 9 AM CST Monday for GMZ630>635.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 22, 5:39 AM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
539 AM CST SUN JAN 22 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
539 AM CST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ONE MORE ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE
FORECAST AREA THIS MORNING. THERE COULD BE INSTANCES OF
DAMAGING WIND GUSTS...LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO
FROM MID MORNING UNTIL AROUND NOON. THEREAFTER...THE SEVERE STORM
THREAT COMES TO AN END.

WIND ADVISORY AND HIGH RIP CURRENT RISK IS IN PLACE OVER THE COASTAL
ZONES TODAY AND TONIGHT. WIND ADVISORY EXPANDS NORTHWARD TO COVER
THE ENTIRE AREA BY TONIGHT.

REFER TO THE LATEST WIND ADVISORY AND COASTAL HAZARD MESSAGES ISSUED
BY THE NATIONAL WEATHER SERVICE IN MOBILE FOR SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND ADVISORY REMAINS IN PLACE OVER THE ENTIRE AREA THROUGH NOON
MONDAY.

NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-231200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
539 AM CST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HIGH END SMALL CRAFT ADVISORY CONDITIONS FORECAST TODAY AND TONIGHT
OVER AREA BAYS AND SOUNDS. OVER THE OPEN ALABAMA AND NORTHWEST
FLORIDA GULF WATERS...GALE WARNINGS IN EFFECT BY NOON TODAY AND CONTINUING
THROUGH TONIGHT.

REFER TO THE LATEST MARINE WEATHER MESSAGE PRODUCT ISSUED BY THE
NATIONAL WEATHER SERVICE IN MOBILE FOR SPECIFIC INFORMATION ON NEAR
TERM WINDS...WAVES AND SEAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH 9 AM MONDAY OVER AREA
BAYS AND SOUNDS. GALE WARNINGS REMAIN IN EFFECT THROUGH 9 AM MONDAY OVER
THE OPEN ALABAMA AND NORTHWEST FLORIDA GULF WATERS. CONDITIONS TO
SLOWLY IMPROVE MONDAY AFTERNOON AND EVENING.

MODERATE TO STRONG NORTHWEST WINDS AND MODERATE SEAS RETURN TO THE
OPEN GULF WATERS WEDNESDAY NIGHT AND THURSDAY.

In the hours before

Special weather statement, Jan 22, 9:54 AM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
954 AM CST SUN JAN 22 2017

ALZ052-053-261-MSZ076-221645-
Mobile Inland AL-Clarke AL-Washington AL-Greene MS-
954 AM CST SUN JAN 22 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...WASHINGTON...CENTRAL CLARKE AND SOUTHEASTERN
GREENE COUNTIES UNTIL 1045 AM CST...

At 953 AM CST, the strong thunderstorm was located 7 miles north of
Citronelle, moving northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Jackson, Citronelle, Chatom, Chunchula, Saint Stephens, Wagarville,
Leroy, Gulfcrest, Deer Park, Tibbie, Calvert and McIntosh.

A tornado watch remains in effect until 200 PM CST for southwestern
Alabama.

LAT...LON 3151 8773 3088 8816 3098 8843 3100 8843
      3100 8849 3170 8827 3170 8794
TIME...MOT...LOC 1553Z 211DEG 45KT 3119 8819
Special weather statement, Jan 22, 10:08 AM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1008 AM CST SUN JAN 22 2017

ALZ261-MSZ076-079-221700-
Mobile Inland AL-Greene MS-George MS-
1008 AM CST SUN JAN 22 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
MOBILE...GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 1100 AM CST...

At 1007 AM CST, the strong thunderstorm was located 13 miles
southwest of Lucedale, moving northeast at 65 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lucedale.

A tornado watch remains in effect until 200 PM CST for southwestern
Alabama.

LAT...LON 3091 8889 3091 8884 3096 8883 3111 8865
      3112 8843 3111 8843 3111 8842 3093 8830
      3073 8868 3074 8889
TIME...MOT...LOC 1607Z 230DEG 57KT 3083 8878
Special weather statement, Jan 22, 10:34 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1034 AM CST SUN JAN 22 2017

ALZ052-053-055-059-262-221715-
Monroe AL-Clarke AL-Escambia AL-Washington AL-Baldwin Inland AL-
1034 AM CST SUN JAN 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...WESTERN MONROE...SOUTHEASTERN
WASHINGTON...NORTHWESTERN ESCAMBIA AND SOUTHEASTERN CLARKE COUNTIES
UNTIL 1115 AM CST...

At 1034 AM CST, the strong thunderstorms were located along a line
extending from 7 miles southeast of Jackson to 15 miles east of
McIntosh to 9 miles east of Calvert,and moving east at 65 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Monroeville, Jackson, Frisco City, McCullough, Uriah and Excel.

A tornado watch remains in effect until 200 PM CST for south central
and southwestern Alabama.

LAT...LON 3141 8729 3131 8737 3128 8742 3126 8743
      3126 8742 3111 8754 3112 8795 3115 8794
      3115 8797 3117 8798 3126 8794 3151 8790
      3172 8744
TIME...MOT...LOC 1634Z 254DEG 56KT 3144 8779 3128 8778 3116 8786
Special weather statement, Jan 22, 11:03 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
1103 AM CST SUN JAN 22 2017

ALZ055-056-059-262-264-FLZ201>204-221745-
Baldwin Central AL-Monroe AL-Escambia AL-Conecuh AL-
Baldwin Inland AL-Escambia Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-Escambia Inland FL-
1103 AM CST SUN JAN 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CONECUH...NORTHEASTERN BALDWIN...SOUTH
CENTRAL MONROE...ESCAMBIA...ESCAMBIA AND NORTHWESTERN SANTA ROSA
COUNTIES UNTIL 1145 AM CST...

At 1103 AM CST, the strong thunderstorms were located along a line
extending from near Uriah to 9 miles southwest of Bratt to
Summerdale,and moving east at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gonzalez, Atmore, Pace, Brewton, Robertsdale, Century, Flomaton,
Loxley, McCullough, East Brewton, Molino, Silverhill, Castleberry,
Jay, Pollard, Riverview, Poarch Creek Reservation, I65 And AL 21, I65
And AL 113 and Pea Ridge.

A tornado watch remains in effect until 200 PM CST for south central
and southwestern Alabama...and northwestern Florida.

LAT...LON 3051 8779 3083 8770 3125 8765 3135 8688
      3096 8694 3059 8711
TIME...MOT...LOC 1703Z 250DEG 43KT 3124 8749 3086 8754 3050 8772
Special weather statement, Jan 22, 11:58 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1158 AM CST SUN JAN 22 2017

FLZ205-206-221900-
Okaloosa Inland FL-Okaloosa Coastal FL-
1158 AM CST SUN JAN 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN OKALOOSA COUNTY UNTIL 100 PM CST...

At 1158 AM CST, the strong thunderstorms were located along a line
extending from 9 miles southeast of Laurel Hill to near Mary
Esther,and moving east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, Cinco Bayou and
Eglin Air Force Base.

A tornado watch remains in effect until 200 PM CST for northwestern
Florida.

LAT...LON 3030 8674 3090 8642 3091 8639 3046 8639
      3048 8628 3040 8628 3040 8630 3042 8631
      3038 8633 3040 8639 3038 8640 3038 8650
      3030 8650
TIME...MOT...LOC 1758Z 264DEG 24KT 3085 8639 3037 8664
Special weather statement, Jan 22, 12:08 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1208 PM CST SUN JAN 22 2017

ALZ056>058-060-221900-
Butler AL-Crenshaw AL-Covington AL-Conecuh AL-
1208 PM CST SUN JAN 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...CRENSHAW...NORTHERN COVINGTON AND
BUTLER COUNTIES UNTIL 100 PM CST...

At 1208 PM CST, the strong thunderstorms were located along a line
extending from 7 miles west of Lowndes County Airport to near
Georgiana to 11 miles southeast of Evergreen, and moving east at 40
mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Andalusia, Greenville, Opp, Luverne, Georgiana, Brantley, McKenzie,
River Falls, Red Level, Rutledge, Dozier, Heath, Gantt, Glenwood,
Petrey, Highland Home and Lapine.

A tornado watch remains in effect until 200 PM CST for south central
Alabama.

LAT...LON 3153 8620 3127 8619 3126 8684 3166 8679
      3196 8680 3196 8641 3205 8640 3205 8630
      3197 8630 3196 8619 3189 8617 3179 8620
      3179 8615 3166 8615 3162 8618 3162 8615
      3154 8614
TIME...MOT...LOC 1808Z 251DEG 33KT 3197 8671 3170 8675 3132 8681

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:18 PM CSTSpecial Weather StatementMOBMobile57 min
Jan 21, 6:18 PM CSTSevere Thunderstorm WarningMOBMobile42 min
Jan 21, 6:31 PM CSTSpecial Marine WarningMOB89 min
Jan 21, 6:49 PM CSTTornado WarningMOBMobile41 min
Jan 21, 6:59 PM CSTSevere Thunderstorm WarningMOBBaldwin46 min
Jan 21, 7:03 PM CSTSevere Thunderstorm WarningMOBMobile, Washington20 min
Jan 21, 7:07 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile38 min
Jan 21, 7:11 PM CSTSevere Thunderstorm WarningMOBMobile34 min
Jan 21, 7:15 PM CSTSevere Thunderstorm WarningMOBBaldwin45 min
Jan 21, 7:25 PM CSTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe50 min
Jan 21, 7:30 PM CSTTornado WarningMOBBaldwin, Escambia45 min
Jan 21, 7:40 PM CSTSevere Thunderstorm WarningMOBMobile28 min
Jan 21, 7:46 PM CSTSevere Thunderstorm WarningMOBBaldwin, Escambia44 min
Jan 21, 7:51 PM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia54 min
Jan 21, 7:53 PM CSTSevere Thunderstorm WarningMOBEscambia52 min
Jan 21, 8:11 PM CSTTornado WarningMOBEscambia49 min
Jan 21, 8:15 PM CSTTornado WarningMOBEscambia30 min
Jan 21, 8:28 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia62 min
Jan 21, 8:28 PM CSTSevere Thunderstorm WarningMOBWashington47 min
Jan 21, 8:51 PM CSTAreal Flood AdvisoryMOBEscambia6 hr
Jan 21, 9:06 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington39 min
Jan 21, 9:11 PM CSTTornado WarningMOBCovington34 min
Jan 21, 9:14 PM CSTSevere Thunderstorm WarningMOBConecuh, Escambia46 min
Jan 21, 9:31 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw44 min
Jan 21, 9:33 PM CSTSpecial Marine WarningMOB57 min
Jan 21, 9:56 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox49 min
Jan 21, 10:15 PM CSTSevere Thunderstorm WarningMOBChoctaw, Washington45 min
Jan 21, 10:16 PM CSTSpecial Weather StatementMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more59 min
Jan 21, 10:19 PM CSTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox41 min
Jan 21, 10:20 PM CSTSpecial Marine WarningMOB85 min
Jan 21, 10:25 PM CSTFlash Flood WarningMOBCovington6 hr
Jan 21, 11:10 PM CSTSevere Thunderstorm WarningMOBChoctaw25 min
Jan 21, 11:15 PM CSTSpecial Weather StatementMOBButler, Clarke, Conecuh, Covington, Crenshaw, Monroe and 2 more75 min
Jan 21, 11:24 PM CSTSevere Thunderstorm WarningMOBClarke, Wilcox16 min
Jan 21, 11:25 PM CSTSpecial Weather StatementMOBChoctaw50 min
Jan 22, 12:35 AM CSTSpecial Marine WarningMOB115 min
Jan 22, 5:23 AM CSTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more30 hr
Jan 22, 6:53 AM CSTSpecial Marine WarningMOB82 min
Jan 22, 7:56 AM CSTSpecial Marine WarningMOB49 min
Jan 22, 8:13 AM CSTSpecial Marine WarningMOB2 hr
Jan 22, 8:32 AM CSTSevere Thunderstorm WarningMOBBaldwin43 min
Jan 22, 8:35 AM CSTSpecial Marine WarningMOB55 min
Jan 22, 8:44 AM CSTSpecial Marine WarningMOB61 min
Jan 22, 9:10 AM CSTSevere Thunderstorm WarningMOBBaldwin50 min
Jan 22, 9:20 AM CSTSevere Thunderstorm WarningMOBMobile40 min
Jan 22, 9:31 AM CSTSevere Thunderstorm WarningMOBBaldwin44 min
Jan 22, 9:33 AM CSTSpecial Marine WarningMOB42 min
Jan 22, 9:54 AM CSTSpecial Weather StatementMOBWashington51 min
Jan 22, 10:02 AM CSTSpecial Marine WarningMOB58 min
Jan 22, 10:04 AM CSTTornado WarningMOBCovington, Escambia41 min
Jan 22, 10:11 AM CSTSpecial Marine WarningMOB49 min
Jan 22, 10:27 AM CSTSevere Thunderstorm WarningMOBMobile, Washington33 min
Jan 22, 10:29 AM CSTSevere Thunderstorm WarningMOBCovington, Escambia46 min
Jan 22, 10:34 AM CSTSpecial Weather StatementMOBMonroe41 min
Jan 22, 10:52 AM CSTSevere Thunderstorm WarningMOBClarke, Washington23 min
Jan 22, 10:54 AM CSTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe36 min
Jan 22, 10:58 AM CSTSpecial Marine WarningMOB47 min
Jan 22, 11:02 AM CSTSevere Thunderstorm WarningMOBCovington58 min
Jan 22, 11:03 AM CSTSpecial Weather StatementMOBBaldwin, Escambia42 min
Jan 22, 11:07 AM CSTTornado WarningMOBCovington38 min
Jan 22, 11:13 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Washington, Wilcox36 min
Jan 22, 11:24 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox51 min
Jan 22, 11:39 AM CSTSpecial Marine WarningMOB66 min
Jan 22, 12:08 PM CSTSpecial Weather StatementMOBButler, Crenshaw52 min
Jan 22, 4:15 PM CSTRiver Flood WarningMOBEscambia3 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.